skip to Main Content

Loperamide – An Unexpected Drug of Abuse

Does anything surprise us anymore?– Yes, even the over-the-counter antidiarrheal drug, loperamide (Imodium), can be abused.  It is a legal, inexpensive, and accessible alternative for someone with opioid use disorder, or merely curious about the pleasurable effects of opioids.  It…

Read more

Baclofen Overdose or Brain Death?

QUICK FACTS Baclofen reduces muscle tone and spasticity. It has a delayed peak and prolonged half-life in overdose. Deep coma with absent brain stem reflexes may mimic brain death in overdose. Treatment is symptomatic and supportive, there is no antidote.…

Read more

Venlafaxine & Desvenlafaxine Overdose

QUICK FACTS Venlafaxine and desvenlafaxine can cause delayed onset seizures. There is also a risk of serotonin toxicity in overdose. There are active metabolites, so symptoms can be prolonged. Benzodiazepines are the first line treatment to manage seizures.   Venlafaxine…

Read more

Inhalant Abuse

While not particularly in vogue as abused substances, use of inhalants for euphoriant effects caused several dozen toxic cases in Missouri in the last 2 years, including 2 fatalities.
Read more

IV NAC Protocol

Acetaminophen (APAP) is an OTC analgesic/antipyretic found in most medicine cabinets. It is available as a single ingredient or formulated with other OTC or prescription medications. Overdose with APAP is one of the most common poisonings in the US. The FDA-approved 21-hour, three-bag protocol for IV NAC administration is effective; however, there is substantial risk for dosing and administration errors.
Read more

Loperamide Abuse

It may be surprising, but it’s not a myth – yes, even the over-the-counter antidiarrheal drug, loperamide (Imodium), can be abused. For someone addicted to opioids, it may appear to be a legal, inexpensive, and accessible alternative, but the effects can be dangerous, potentially causing life-threatening arrhythmia.
Read more
Cart
Call Now